Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 14, 2026, 1:36 AM PST for 6 counties in California. It took effect at Jan 14, 2026, 10:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2026, 1:36 AM PST (09:36 UTC)
- In effect from
- Jan 14, 2026, 10:00 AM PST
- Expired
- Jan 15, 2026, 9:00 PM PST
- In force
- 35 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2875 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WHUS46 KMTR 140936 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 136 AM PST Wed Jan 14 2026 CAZ006-505-509-529-530-141745- /O.NEW.KMTR.BH.S.0004.260114T1800Z-260116T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 136 AM PST Wed Jan 14 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM PST THIS MORNING THROUGH THURSDAY EVENING... * WHAT...An increased risk for sneaker waves and strong rip currents with breaking waves of 7 to 12 feet. * WHERE...Pacific Coast beaches. * WHEN...From 10 AM PST this morning through 9 PM PST Thursday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
3 follow-up statements
644 WHUS46 KMTR 141643 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 843 AM PST Wed Jan 14 2026 CAZ006-505-509-529-530-151200- /O.CON.KMTR.BH.S.0004.260114T1800Z-260116T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 843 AM PST Wed Jan 14 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...An increased risk for sneaker waves and strong rip currents with breaking waves of 7 to 12 feet. * WHERE...Pacific Coast beaches. * WHEN...From 10 AM PST this morning through 9 PM PST Thursday evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
554 WHUS46 KMTR 151103 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 303 AM PST Thu Jan 15 2026 CAZ006-505-509-529-530-160500- /O.CON.KMTR.BH.S.0004.000000T0000Z-260116T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 303 AM PST Thu Jan 15 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...An increased risk for sneaker waves and strong rip currents with breaking waves of 7 to 12 feet. * WHERE...Pacific Coast beaches. * WHEN...Through 9 PM PST this evening. * IMPACTS...Dangerous conditions are forecast along the shoreline. Hazards include sneaker waves, strong rip currents, and large breaking waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of jetties, piers, rocks, and other waterside infrastructure. Remain out of the water to avoid hazardous surf and NEVER turn your back on the ocean. Monitor local weather, surf and tide forecasts at www.weather.gov/mtr. && $$
468 WHUS46 KMTR 160447 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 847 PM PST Thu Jan 15 2026 CAZ006-505-509-529-530-160600- /O.EXP.KMTR.BH.S.0004.000000T0000Z-260116T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 847 PM PST Thu Jan 15 2026 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PST THIS EVENING... The Beach Hazards Statement will be allowed to expire at 9 pm PST this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 13, 9:32 PM PST, 4 hours 4 minutes earlier. Its key messages:
- Updated at 200 PM PST Tue Jan 13 2026
- Chilly mornings, but very mild afternoons over the next 5 to 7 days
- Morning fog across the delta and East Bay
- Elevated risk for sneaker waves and rip currents at Pacific coast beaches
Area forecast discussion, Jan 13, 9:32 PM PST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service San Francisco CA 932 PM PST Tue Jan 13 2026 ...New AVIATION... .KEY MESSAGES... Updated at 200 PM PST Tue Jan 13 2026 - Chilly mornings, but very mild afternoons over the next 5 to 7 days - Morning fog across the delta and East Bay - Elevated risk for sneaker waves and rip currents at Pacific coast beaches && .UPDATE... Issued at 915 PM PST Tue Jan 13 2026 Felt more like spring than winter today across the Bay Area with well above normal temperatures. Lots of temperatures hit the 60s, but the real warmth was across the South Bay and Central Coast with temps in the 70s and a few in the low 80s. Offshore flow, dry airmass, and mild 850mb temperatures were the cause. Speaking of offshore flow, the latest offshore gradient is -13mb from SFO-WMC. Thankfully it's winter and fuel moisture is high enough to not be a fire weather concern. Regardless, we'll still see some decent winds across the higher terrain. Latest observation shows winds of 20-30 with gusts to 35 mph over the higher peaks of the North and East Bay. Did a quick update to the forecast to highlight the uptick in wind. Read below, but the offshore winds will likely hamper ideal radiational cooling conditions. No other updates needed. && .SHORT TERM... Issued at 200 PM PST Tue Jan 13 2026 (This evening through Wednesday) Tranquil conditions are anticipated to continue through the short term forecast period. Water vapor imagery at this hour shows our H5 ridge remains parked across our region. In addition to a few upper level high clouds, large scale subsidence should result in fair weather over the next 5 to 7 days. The MinT forecast remains a little tricky as the column remains dry and skies are mostly clear. This would typically promote very ideal radiational cooling. In fact, our 12Z RAOB PWAT of 0.25" is actually closer to the 10th percentile for this time of year. This dry airmass has allowed temperatures to climb quickly into the 60s, with the warmer spots across the Central Coast. As noted in the update this morning, we'll see a rather sharp diurnal temperature curve and I anticipate that we'll still have some chill in the air by daybreak Wednesday. The discernible difference between Wednesday morning and the previous AM's will be an uptick in the 925mb flow. Forecast speeds are anticipated to range between 5 and almost 15 knots in some spots. While seemingly meager, this may perturb the PBL sufficiently such that it doesn't fully decouple and optimize radiational cooling. The probability of locales dipping down to or below 32F appears to be less than 10% across the area, though some of the sheltered/valley locations may still have an opportunity to see temperatures fall down to near "freezing" as these locales may more readily decouple from the free atmosphere. All that to say, widespread cold similar to the previous nights is NOT expected on Wednesday morning. That said, continue to protect any sensitive plants/vegetation if compelled and always use appropriate indoor heating appliances. The other impact of the wind may be to limit the widespread fog development. Similar to the cold, areas that are more sheltered from the wind (lower elevations) and areas near bodies of water may have a higher fog potential. Currently, the best probabilities for fog, occasionally dense, will be across the North Bay river valleys, and across portions of the East Bay (where Tule Fog may attempt to encroach across the area). Wednesday should be another pleasant day with highs in the 60s to mid 70s. In fact, there are some hints of 80 degree weather (around a 15-20% chance) across the Santa Lucias, the Diablo Range, and Santa Cruz Mountains on Wednesday. Quite pleasant for the typical "rainy" season and certainly above normal (by 10 to 15 degrees) for this time of year. "Minor" HeatRisk is advertised and this equates to some heat impacts for very sensitive groups. However, the primary hazard may be the elevated risk for rip currents and sneaker waves, so be mindful of this threat if you're heading to the water. && .LONG TERM... Issued at 200 PM PST Tue Jan 13 2026 (Wednesday night through next Monday) The pleasant conditions are forecast to continue into this weekend as mid/upper level ridging remains in place across our area. Morning fog/stratus should dissipate quickly with daytime heating and turbulent mixing. We'll keep tabs on the westward extent of any Tule fog that develops across the Central Valley, but at this time, impacts are expected to be confined to interior reaches of the North Bay and East Bay. The warmest day in the outlook period appears to be Thursday at this time. However, depending on how the airmass modifies and the exact position of the mid-level ridge, the warming trend could continue this weekend. High pressure will really dominate the weather through the long term period, with guidance indicating it'll remain anchored across our region. There's high confidence in the synoptic pattern as the multi-model ensemble exhibits very little in the way of spread through at least this weekend. As we have been advertising through the week, the nice weather will make for very ideal beach conditions. With a continued risk for longer period westerly swell, the threat for sneaker waves and rip currents will persist. Be sure to check conditions before you head to the beach. While the multi-model ensemble largely mimics a majority of the clustered NWP solutions, there is some variability in the extent of the upper ridge as we get toward the end of the weekend. Toward the middle of next week, some guidance advertises a potent upper trough will dive through Big Sky Country and this may start to dislodge our ridge westward. This would potentially crack the storm door open as upper troughing amplifies. Nothing appears overly impactful at this time, but we are trending toward temperatures returning to near or even falling below normal with perhaps the region's next opportunity for measurable rainfall by the middle to end of next week. && .AVIATION... (06Z TAFS) Issued at 920 PM PST Tue Jan 13 2026 VFR at most locations with the exception of North Bay valley FG and Tule FG gradually making its way through the delta overnight tonight. As of this issuance, KSTS already seeing reduced VIS and will likely remain so overnight. KCCR and interior East Bay terminals also likely see remain in reduced VIS into Wednesday morning. Other terminals that may see reduced VIS are KAPC and other immediate Bay Area terminals. Lower confidence here, however. Included in TAFs to convey confidence in occurrence, but confidence in coverage is low due to subtle terrain effects. Otherwise calm or light offshore winds through much of the period. Vicinity of SFO...Mostly VFR through this period with the exception of the mornings around sunrise, but it's a low confidence situation with lingering FG around the Bay Area. Guidance is rather confident in FG or low stratus over the Bay, but unclear regarding terminal impacts. Otherwise light offshore winds. SFO Bridge Approach...Similar to SFO. Monterey Bay Terminals...VFR. Light and variable winds with a slight offshore component. Drainage flow out of the SE overnight may lend to higher winds than depicted in TAF up to 8-10 kts. && .MARINE... (Today through Sunday) Issued at 858 AM PST Tue Jan 13 2026 Gentle to moderate easterly to northeasterly winds continue today, before northerly winds return on Wednesday. Offshore winds return Thursday and Saturday before northerlies return over the weekend. Moderate seas will prevail through the week with the exception of the northwestern portion of the waters where rough seas will briefly build in Wednesday into Thursday. && .MTR WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && SHORT TERM...Bain LONG TERM....Bain AVIATION...Behringer MARINE...Behringer Visit us at www.weather.gov/sanfrancisco Follow us on Facebook, X, and YouTube at: www.facebook.com/nwsbayarea x.com/nwsbayarea www.youtube.com/nwsbayarea
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.